News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: PSVT and can't sleep - Could something else be going on?


 noelle - Tue Jun 07, 2005 12:47 am

To: Doctor
Posted: Tue Jun 07, 2005 5:28 am
Subject: PSVT - Could there be more going on? Please help!
Hello,

I am a 35 year old female, moderately active, not obese, in generally healthy condition. I do not have any heart disease in the immediate family (though I do on my father's side distant family - all of my grandfather's brothers, seven of them, died from 'heart attacks' before the age of 50, including my grandfather. My father is in his late sixties - no sign of heart disease.) In March, I went to the ER with a heart rate over 250, and came home with the diagnosis of PSVT. I am on Cartia - but I still have a horrible time sleeping, as this is when my heart has raced in the past (only once has this happened before my first trip to the ER). All bloodwork normal - thyroid normal - cholesterol normal - Echocardiogram normal. . . I can sleep about four nights a week now, which is real progress. Though my heart hasn't sped up since that evening, it still feels funny, and beats sometimes hard. My Cardiologist has somewhat written this off, as my heart has not sped up since I've been on medication, but it still bothers me, as my heart wakes me up during the night thumping hard - as it has tonight. Tonight on top of the occasional thumping (it is not steady - kind of comes and goes), I feel like I have heartburn - not horrible, just enough to bother me. I had a bowl of fiber cereal for dinner - with soymilk - about two hours before I felt like I might have a little heartburn.

Also, just last month, I had a gallbladder attack - never had any problems in the past - they had suspected stones, thought they saw stones on the ultrasound, but turns out I had a 'diseased gallbladder' - the plyps were so large, they appeared to be stones on the ultrasound. I am not a fan of fried foods - though two Dr's and one nurse asked me what fried foods I had had for dinner (none).

I am emotionally trying to hold it together, not wanting to add any other medication to the Cartia 240 (which is all I'm taking), but I am wondering if there is a medication for anxiety that works well with Cartia? The last thing I want to do is add something else, but I am beginning to wonder - as a mother of three kids - would it be better to take something, or continue to be sleepy and stressed when they are awake?

Also, I feel like maybe there is a piece of the puzzle missing - could the PSVT and the gallbladder ordeal be related?

Could there be more going on than what I am being treated for? Or maybe something I should be tested for? Is there another specialist you would recommend?

Thank you for your time,

Noelle
 Shannon Morgan, CMA - Tue Jun 07, 2005 4:25 pm

User avatar Maybe you could talk to your doctor about using a beta blocker instead of calcium channel blocker -- betas tend to be more effective in PSVT and also can have a calming effect on anxiety.
 noelle - Tue Jun 07, 2005 4:58 pm

Hello - I was told Cartia (cardiezm) was a beta-blocker - though I appreciate your concern!

Noelle
 Shannon Morgan, CMA - Tue Jun 07, 2005 7:16 pm

User avatar Diltiazem is a calcium channel blocker - both work on PSVT, but the beta blockers have a more calming effect. Just a thought :D

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here